advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Odessa, Texas, USA:

I have had diabetes for the last 32 years, and I take five injections a day. Four months ago, I broke out in a rash. They did a biopsy on one of the raised bumps which indicated the rash was caused by a medication. I only take Humalog, Humulin Ultralente and NPH, and Levoxyl [a thyroid hormone supplement]. Can I be allergic to the insulin? I am so tired of itching.

Answer:

Rarely, but yes. Usually it isn't the insulin but other parts of the molecules used to make the insulin. If real, there is a rapid desensitization process outlined by the insulin manufacturers. Ask your doctor to contact the manufacturer of the insulin (Eli Lilly) for information.

LD

DTQ-20011231005034
Original posting 2 Jan 2002
Posted to Insulin

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:30
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.